Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 18, 2015, 9:26 PM CDT for Smith County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 18, 2015, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 5:08 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 5:08 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 508 PM CDT SAT APR 18 2015 .AVIATION... WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS REMAIN LATE THIS AFTERNOON/EVENING ACROSS THE REGION AND FOR THAT REASON...WILL MENTION VCSH WITH TEMPO TSRA FOR A FEW HOURS INITIALLY BUT CONVECTION SHOULD BEGIN DISSIPATING LATER THIS EVENING. COMPLEX OF STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL/N TX IS SLOWLY MOVING THIS WAY. MODELS ARE UNCERTAIN ON WHETHER OR NOT THIS CONVECTION WILL HOLD TOGETHER LATE TONIGHT AND MOVE INTO OUR WESTERN TERMINAL LOCATIONS. WITH THE 00Z TAF PACKAGE...WILL NOT MENTION INCLUDE ANY NOCTURNAL TSRA BUT WILL CONTINUE TO WATCH THIS POSSIBILITY FOR THE 06Z TAF SET. SHOULD REMAIN VFR FOR THE MOST PART OVER THE NEXT 24 HOURS OUTSIDE OF ANY ISOLATED CONVECTION THIS EVENING/OVERNIGHT. RISK OF STRONG TO SEVERE THUNDERSTORMS ON SUNDAY APPEAR TO DEVELOP ACROSS OUR NW ZONES CLOSE TO THE 00Z MON TIMEFRAME AND FOR THIS REASON...DID NOT MENTION IN THE 00Z TAF PACKAGE TNGT. 13 && .PREV DISCUSSION... /ISSUED 427 PM CDT SAT APR 18 2015/ DISCUSSION... BROAD UPPER TROUGH CONTINUES TO SPIN OVER THE HIGH PLAINS OF ERN COLORADO. A SHORTWAVE TROUGH MOVING ACROSS TX HAS TAPPED INTO INSTABILITY FROM DAYTIME HEATING AND AN ERODED CAP TO RESULT IN SCATTERED CONVECTION ACROSS MUCH OF THE CWA THIS AFTERNOON. CAPE VALUES BETWEEN 1000-1500 J/KG SUPPORT AT LEAST A MARGINAL SEVERE WEATHER THREAT THIS EVENING AND TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. EYES WILL ALSO BE KEPT ON THE CONVECTION TO THE WEST OF OUR AREA. HI-RES MODELS AND THE 18Z NAM ARE FORECASTING AN MCS TO MOVE EWD ACROSS THE SRN PLAINS. IF THIS COMPLEX DEVELOPS...IT SHOULD REACH OUR AREA CLOSE TO 06Z TONIGHT BUT SHOULD ALSO BE WEAKENING AS IT APPROACHES DUE TO AN INCREASINGLY STABILIZED ATMOSPHERE. A MORE ACTIVE WEATHER DAY IS ANTICIPATED FOR SUNDAY. THE LARGE UPPER LOW WILL MOVE EWD ACROSS THE PLAINS AND A COLD FRONT WILL DIVE SEWD. STRONG TO SEVERE CONVECTION IS EXPECTED TO DEVELOP DURING THE LATE AFTERNOON OR EARLY EVENING HRS...LIKELY NEAR THE I-30 CORRIDOR. MODELS ARE SHOWING QUITE A BIT OF DISAGREEMENT ON THE EVOLUTION OF THE SEVERE THREAT. THE GFS IS THE FASTER OF THE MODELS AND HOLDS OFF MOST OF THE CONVECTION UNTIL THE EVENING...MAINLY ACROSS THE ERN HALF OF THE AREA. THIS IS MAINLY DUE TO A STRONG CAP THAT IS EXPECTED TO BE IN PLACE. THE ECMWF AND NAM ARE CONSIDERABLY SLOWER AND FAVOR GREATER INSTABILITY AND A MUCH FARTHER WEST POSITION FOR INITIAL DEVELOPMENT. HAVE OPTED TO LEAN MORE TOWARDS THE NAM/ECMWF FOR THIS SEVERE EVENT WHICH LINES UP WELL THE SWODY2 FROM SPC. NAM FCST SOUNDINGS SUGGEST THE CAP SHOULD BE ERODED BY 00Z SUNDAY AFTERNOON. CAPE VALUES NEAR 3500 J/KG AND DEEP LAYER SHEAR SHOULD BE MORE THAN SUPPORTIVE OF SEVERE WEATHER. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE BUT LOW LVL SHEAR ACROSS THE WRN HALF OF THE CWA APPEARS TO SOMEWHAT UNIDIRECTIONAL...BUT THESE VALUES WILL INCREASE ACROSS SRN AR/NRN LA SUNDAY EVENING. CONVECTION SHOULD EXIT BY EARLY MONDAY MORNING AS THE COLD FRONT SWEEPS ACROSS THE AREA. A LARGE SFC HIGH WILL SETTLE INTO THE AREA FOR THE FIRST HALF OF THE UPCOMING WORK WEEK LEADING TO GENERALLY BENIGN CONDITIONS. MORE SHWRS/TSTMS LOOKS TO BE IN STORE BEYOND WEDNESDAY AS ANOTHER STRONG UPPER TROUGH MOVES ACROSS THE SOUTHERN CONUS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 85 56 73 / 40 30 30 10 MLU 63 83 58 74 / 40 30 50 10 DEQ 58 79 50 71 / 40 50 20 10 TXK 59 80 53 71 / 40 50 30 10 ELD 60 81 54 72 / 40 40 40 10 TYR 61 84 53 72 / 40 20 20 0 GGG 61 84 54 72 / 40 20 30 0 LFK 64 85 57 75 / 40 20 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CDT SAT APR 18 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1213 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAINS. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
In the hours before
Special weather statement, Apr 18, 8:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT SAT APR 18 2015
TXZ136-149-190230-
CHEROKEE-SMITH-
847 PM CDT SAT APR 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES...
AT 847 PM CDT...A STRONG THUNDERSTORM WAS NEAR MOUNT SELMAN...OR 9
MILES NORTHWEST OF JACKSONVILLE...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...MOUNT SELMAN...NOONDAY
AND TEASELVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3208 9542 3209 9543 3210 9543 3235 9539
3225 9509 3201 9529 3206 9544 3207 9544
TIME...MOT...LOC 0147Z 201DEG 17KT 3208 9535
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:47 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| Apr 18, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Apr 18, 10:09 PM CDT | Special Weather Statement | SHV | Wood | 66 min |
| Apr 18, 10:20 PM CDT | Special Weather Statement | SHV | Cherokee | 55 min |
| Apr 18, 10:32 PM CDT | Flash Flood Warning | SHV | Smith | 118 min |
| Apr 18, 10:58 PM CDT | Special Weather Statement | SHV | Rusk | 47 min |
| Apr 18, 11:00 PM CDT | Special Weather Statement | SHV | Panola | 30 min |
| Apr 18, 11:09 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 51 min |
| Apr 19, 12:25 AM CDT | Special Weather Statement | SHV | Marion | 50 min |
| Apr 19, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 23 min |
| Apr 19, 4:33 AM CDT | Lake Wind Advisory | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more | 14 hr |
| Apr 19, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 66 min |
| Apr 19, 4:44 PM CDT | Special Weather Statement | SHV | Rusk | 46 min |
| Apr 19, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 23 min |
| Apr 19, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 28 min |
| Apr 19, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 49 min |
| Apr 19, 5:17 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 28 min |
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 30 min |
| Apr 19, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 33 min |
| Apr 19, 5:45 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 60 min |
| Apr 19, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 28 min |
| Apr 19, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 60 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 62 min |
| Apr 19, 6:17 PM CDT | Tornado Warning | SHV | Harrison, Panola | 28 min |
| Apr 19, 6:29 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 31 min |
| Apr 19, 6:56 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Apr 19, 1:12 AM CDT | Special Weather Statement | SHV | Bossier, Webster | 48 min |
| Apr 19, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 46 min |
| Apr 19, 1:36 AM CDT | Special Weather Statement | SHV | Bienville, Red River | 54 min |
| Apr 19, 2:22 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 38 min |
| Apr 19, 2:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 1 more | 47 min |
| Apr 19, 3:34 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more | 56 min |
| Apr 19, 6:09 PM CDT | Special Weather Statement | SHV | Bossier | 51 min |
| Apr 19, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 48 min |
| Apr 19, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 28 min |
| Apr 19, 6:47 PM CDT | Tornado Warning | SHV | Bossier, Webster | 39 min |
| Apr 19, 3:46 PM CDT | Special Weather Statement | SHV | Howard | 29 min |
| Apr 19, 4:26 PM CDT | Special Weather Statement | SHV | Hempstead | 34 min |
| Apr 19, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 40 min |
| Apr 19, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.